MAUDE Adverse Event Report: COOK ENDOSCOPY WEB II MEMORY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY WEB II MEMORY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G22303
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) states: "this device should never be coiled in less than an 8-inch (20 cm) diameter." the instructions for use (ifu) states: "confirm desired position of basket sheath relative to target.Advance basket out of sheath.Caution: pulling on sheath while advancing or retracting basket may damage device, rendering it inoperable." prior to distribution, all web ii memory extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the possible device history records confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a stone retrieval procedure, the physician used a cook web ii memory extraction basket.Once the stone was retrieved, and the nurse started to close the basket, the plastic sheath broke near the handle, thus it was not possible to extract the basket nor the stone.Part of the wires of the basket came out and it was not possible to re-open the basket.They cut the handle to remove the endoscope.The patient had to undergo surgery to remove it [the basket and biliary stone].The extraction basket remained inside the patient¿s body.The patient required surgery to remove the basket and biliary stone due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report as it was described.A cook side arm adapter (dsa-1) and bd plastipak syringe were returned with the device.The plastic sheath returned in four pieces with a brown substance on and inside the tubing.The ends of the pieces of sheath were uneven and frayed.The drive wire was cut distal to the purple shrink tube, which split and had drive wire protruding from it.When the handle was manipulated, the exposed drive wire moved with the handle.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.To prevent damage to the device, the instructions for use (ifu) states, "this device should never be coiled in less than an 8-inch (20 cm) diameter." the instructions for use (ifu) states, "confirm desired position of basket sheath relative to target.Advance basket out of sheath.Caution: pulling on sheath while advancing or retracting basket may damage device, rendering it inoperable." prior to distribution, all web ii memory extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the possible device history records confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
WEB II MEMORY EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8833404
Report Number1037905-2019-00425
Device Sequence Number16864741
Product Code FFL
UDI-Device Identifier00827002223035
UDI-Public(01)00827002223035(17)210627(10)W4082008
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model NumberG22303
Device Catalogue NumberMSB-35-2X4
Device Lot NumberW4082008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJINON ED530XT8 DUODENOSCOPE
Outcome Attributed to Adverse Event Required Intervention;